Home Shop Classified News, Stories Events Education Ridecamp Videos Cartoons AERC
Endurance.Net Home Ridecamp Archives
ridecamp@endurance.net
[Archives Index]   [Date Index]   [Thread Index]   [Author Index]   [Subject Index]

RE: [RC] Vet question - Burnett, Elly

Title: RE: [RC] Vet question

Kathy-

I'm not a veterinarian (yet--2 more years!), but I know that administering glucocorticoids along with a non-steroidal anti-inflammatory greatly increases your horse's risk for gastric ulcers.  Also, if you're looking to use Bute regularly for a chronic lameness, bute alone can cause ulcers.  Just a word of caution!  I'm only going on what I've learned so far in school, and I'm sure someone with more experience could shed additional light on it!

Hope this helps and good luck!

Elly


-----Original Message-----
From: ridecamp-owner@xxxxxxxxxxxxxxxxx on behalf of Kathy Macki
Sent: Sat 4/5/2008 3:35 PM
To: ridecamp@xxxxxxxxxxxxx
Subject: [RC]   Vet question

Can you give dexamethizone and bute at the same time?  I am treating my mare for her cough and just noticed that she is quite lame.  I am almost done with the dex treatment.  This is probably going to be a chronic lameness from an injury in September and will require bute daily.  Thanks in advance for any help.

Kathy Macki


Replies
[RC] Vet question, Kathy Macki